MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 140MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 140MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Model Number 143140
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
In tka surgery using mako, to place the femoral array on the femur, drilled the bone pin.It goes through the anterior cortex and reaches the opposite cortex.The tip of the pin was broken, and the tip was embedded in the bone.At the doctor's discretion, another pin was used to place the pin at another location, and the operation was completed.However, after the operation, an x-ray was taken and confirmed the broken tip has remained in the bone.Since remained inside the bone, the operation has been completed without removing it.
 
Event or Problem Description
In tka surgery using mako, to place the femoral array on the femur, drilled the bone pin.It goes through the anterior cortex and reaches the opposite cortex.The tip of the pin was broken, and the tip was embedded in the bone.At the doctor's discretion, another pin was used to place the pin at another location, and the operation was completed.H owever, after the operation, an x-ray was taken and confirmed the broken tip has remained in the bone.Since remained inside the bone, the operation has been completed without removing it.
 
Additional Manufacturer Narrative
Update to b2.Reported event: in tka surgery using mako, to place the femoral array on the femur, drilled the bone pin.It goes through the anterior cortex and reaches the opposite cortex.The tip of the pin was broken, and the tip was embedded in the bone.At the doctor's discretion, another pin was used to place the pin at another location, and the operation was completed.However, after the operation, an x-ray was taken and confirmed the broken tip has remained in the bone.Since remained inside the bone, the operation has been completed without removing it.Product inspection: as per the visual inspection from the image provided in the communication log that the broken bone pin can be confirmed.Product history review: review of the product history records indicate 1022 devices were manufactured under lot no lot w51416-1 and accepted into final stock on 04/17/2017.No non-conformances were identified during inspection.Complaint history review: review of complaints in catsweb and trackwise related to p/n 143140, lot number w51416 shows no additional complaints related to the failure in this investigation.Conclusion: the event was confirmed.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.

Brand Name
BONE PIN, 3.2MM X 140MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9749619
Report Number3005985723-2020-00097
Device Sequence Number16915728
Product Code OLO
UDI-Device Identifier00848486018146
UDI-Public00848486018146
Combination Product (Y/N)N
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number143140
Device Catalogue Number143140
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;